Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 424, NWS Memphis, TN

September 6, 2012DeSoto County, Tate County, Mississippi; Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Sep 6, 2012, 9:14 PM CDT for DeSoto County, Tate County, Mississippi; Shelby County, Tennessee. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 9:14 PM CDT (02:14 UTC)
Expired
Sep 6, 2012, 9:45 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties DeSoto County, MS, Tate County, MS, Shelby County, TN

The radar

The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 9:15 PM CDTTSTM WND DMGHernando, MSPOLE SNAPPED NEAR HWY 51 ON BUENA VISTA
Sep 6, 9:15 PM CDTTSTM WND DMGSouthaven, MSSEVERAL TREES DOWN IN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.2 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3100 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1404 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS54 KMEG 070214
SVRMEG
MSC033-137-TNC157-070245-
/O.NEW.KMEG.SV.W.0424.120907T0214Z-120907T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 945 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SOUTHAVEN...AND MOVING SOUTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
  HORN LAKE...OLIVE BRANCH AND SOUTHAVEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3468 8973 3466 9008 3503 9017 3506 8983
TIME...MOT...LOC 0215Z 342DEG 20KT 3496 9001

$$
2 follow-up statements
039 
WWUS54 KMEG 070229
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
929 PM CDT THU SEP 6 2012

MSC033-137-TNC157-070245-
/O.CON.KMEG.SV.W.0424.000000T0000Z-120907T0245Z/
TATE MS-DESOTO MS-SHELBY TN-
929 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHWESTERN SHELBY...DESOTO AND NORTHERN TATE COUNTIES...

AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
NESBIT...OR NEAR HORN LAKE...MOVING SOUTH AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
HORN LAKE...MEMPHIS...OLIVE BRANCH...SOUTHAVEN...CAPLEVILLE...TWIN
LAKES...LAKE VIEW...WEST DAYS...ALDEN...NESBIT...FREES CORNERS...
ROBINSON GIN AND LOVE.

 THIS WARNING ALSO INCLUDES AREAS NEAR LAKE MCKELLAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3468 8973 3466 9008 3503 9017 3506 8983
TIME...MOT...LOC 0229Z 342DEG 20KT 3488 8998

$$
676 
WWUS54 KMEG 070247
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
947 PM CDT THU SEP 6 2012

MSC033-137-TNC157-070257-
/O.EXP.KMEG.SV.W.0424.000000T0000Z-120907T0245Z/
TATE MS-DESOTO MS-SHELBY TN-
947 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY...DESOTO
AND NORTHERN TATE COUNTIES HAS EXPIRED...

AT 947 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3468 8973 3466 9008 3503 9017 3506 8983
TIME...MOT...LOC 0229Z 342DEG 20KT 3488 8998

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 5:20 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Sep 6, 5:20 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
520 PM CDT THU SEP 6 2012

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 230 PM CDT THU SEP 6 2012/

DISCUSSION...

WATCHING THUNDERSTORMS OVER SOUTHERN MISSOURI AND NORTHWEST ARKANSAS.
THESE THUNDERSTORMS ARE ASSOCIATED WITH A SHORTWAVE. CAN/T RULE
OUT A FEW OF THESE SKIRTING THE AREA EARLY THIS EVENING. ALSO CAN/T RULE
OUT AN ISOLATED DIURNAL STORM DEVELOPING. BY MIDNIGHT...EXPECT DRY CONDITIONS.

HOT AND HUMID CONDITIONS WILL CONTINUE INTO FRIDAY. A COLD FRONT
WILL BEGIN TO APPROACH NORTHEAST ARKANSAS LATE IN THE DAY BUT MOST
OF THE DAY EXPECT DRY CONDITIONS. HIGHS WILL BE IN THE MID TO UPPER
90S AGAIN. A HEAT ADVISORY MAY BE NEEDED AGAIN FOR PORTIONS OF THE
AREA...WILL LET MIDNIGHT SHIFT MAKE FINAL CALL.

COLD FRONT WILL SLIDE INTO THE MIDSOUTH AROUND 00Z FRIDAY NIGHT(7
PM). THE 12Z NAM...12Z GFS...AND 00Z ECMWF ALL INDICATE THAT MOST OF
THE PRECIPITATION WILL FALL AS POST-FRONTAL RAIN. ALTHOUGH...A
SQUALL LINE WILL LIKELY FORM ALONG THE FRONT. THE LINE COULD BE
SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. FRONT WILL QUICKLY
CLEAR THE AREA...SOME LINGERING RAIN COULD OCCUR SATURDAY MORNING
ACROSS NORTHEAST MISSISSIPPI. OTHERWISE...COOLER AND DRIER AIR WILL
BEGIN FILTERING INTO THE CWA.

SATURDAY AFTERNOON THROUGH THE EXTENDED...SFC HIGH PRESSURE WILL
DOMINATE THE WEATHER AND WILL PROVIDE PLEASANT TEMPERATURES FOR AT
LEAST THE WEEKEND INTO EARLY NEXT WEEK. THEREAFTER...TEMPERATURES
WILL BEGIN TO MODERATE. DRY CONDITIONS WILL PREVAIL THROUGH THE
END OF THE FORECAST PERIOD.

KRM

&&

.AVIATION...
00Z TAF CYCLE

SHORT TERM TRENDS SUGGEST A MESOSCALE CONVECTIVE SYSTEM
OVER SOUTHEAST MISSOURI MAY BEGIN TO PROPAGATE SOUTHEAST THEN
SOUTH ACROSS PORTIONS OF THE MID SOUTH...PARTICULARLY EAST OF THE
MISSISSIPPI RIVER THIS EVENING. AT THIS TIME...THINK THE BEST
POTENTIAL FOR ANY IMPACTS WILL BE AT MKL AND PERHAPS TUP IF THE
CONVECTIVE LINE REMAINS INTACT THIS EVENING. THUS...WILL CARRY A
VCTS AT MKL BETWEEN 07/00-03Z AND MONITOR TRENDS FOR THE POTENTIAL
ADDITION OF VCTS THIS EVENING AT JBR/MEM/TUP IF NECESSARY.
MVFR/IFR CONDITIONS ASSOCIATED WITH THE DEVELOPMENT OF FOG MAY BE
POSSIBLE AT MKL/TUP LATE TONIGHT TOWARDS SUNRISE FRIDAY. IN
ADDITION...SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN
APPROACHING COLD FRONT ARE EXPECTED TO DEVELOP ACROSS TAF SITES
FRIDAY NIGHT AND WILL BE HANDLED IN SUBSEQUENT TAF SETS.

CJC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  98  67  79 /  10  30  90  10
MKL  68  94  67  77 /  20  30  90  10
JBR  72  95  63  77 /  20  40  90  10
TUP  72  94  71  82 /  20  10  80  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CALHOUN-COAHOMA-
     DESOTO-LAFAYETTE-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-
     TUNICA-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR FAYETTE-LAUDERDALE-
     SHELBY-TIPTON.

&&
Hazardous weather outlook, Sep 6, 6:00 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
600 PM CDT THU SEP 6 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071130-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
600 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING...
NORTHEAST OF A JONESBORO ARKANSAS TO JACKSON TENNESSEE LINE. THE
PRIMARY THREATS WILL DAMAGING STRAIT LIGHT WINDS...WITH A SECONDARY
THREAT LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY AFTERNOON
THROUGH SATURDAY MORNING. THE PRIMARY SEVERE WEATHER RISK WILL BE
DAMAGING WINDS...ALTHOUGH THERE WILL ALSO BE SOME POTENTIAL FOR
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING OVER NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. ADDITIONAL
SPOTTER ACTIVATIONS MAY BE NEEDED LATE FRIDAY AFTERNOON THROUGH
EARLY SATURDAY MORNING.

PWB

In the hours before

Special weather statement, Sep 6, 7:48 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT THU SEP 6 2012

ARZ036-048-049-MSZ001-007-070115-
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-DE SOTO MS-
748 PM CDT THU SEP 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AROUND 40 MPH WAS LOCATED OVER
ROBINSONVILLE AT 748 PM CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...ST. FRANCIS AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HUGHES...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES HORSESHOE
LAKE.

&&

LAT...LON 3503 9048 3496 9014 3465 9026 3470 9050
TIME...MOT...LOC 0048Z 192DEG 10KT 3482 9035
Special weather statement, Sep 6, 8:14 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
814 PM CDT THU SEP 6 2012

ARZ036-048-049-MSZ001-007-008-070145-
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-TATE MS-DE SOTO MS-
814 PM CDT THU SEP 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  SOUTH CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AROUND 40 MPH WAS LOCATED 3
MILES SOUTHWEST OF HORSESHOE LAKE AT 814 PM CDT. THE STORM WAS NEARLY
STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...ST. FRANCIS...TATE AND TUNICA
COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HORN LAKE...HUGHES AND
SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORN LAKE...LAKE MCKELLAR AND ROBCO LAKE.

&&

LAT...LON 3499 8990 3473 8988 3473 9056 3500 9054
TIME...MOT...LOC 0114Z 250DEG 1KT 3488 9034
Special weather statement, Sep 6, 8:21 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 PM CDT THU SEP 6 2012

MSZ001-002-TNZ088-089-070145-
MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
821 PM CDT THU SEP 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 845 PM CDT FOR...

  NORTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A CLUSTER OF STRONG THUNDERSTORMS PRODUCING WINDS AROUND 40 MPH WAS
LOCATED 3 MILES EAST OF MILLINGTON AT 820 PM CDT...MOVING SOUTH AT
35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN DESOTO...FAYETTE...MARSHALL AND SHELBY COUNTIES...INCLUDING
LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...GERMANTOWN...
MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...MILLINGTON...
OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3537 9008 3539 8964 3538 8963 3539 8961
      3540 8951 3494 8941 3490 8999 3536 9009
TIME...MOT...LOC 0120Z 353DEG 30KT 3529 8983
Special weather statement, Sep 6, 8:44 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
844 PM CDT THU SEP 6 2012

ARZ036-MSZ001-002-TNZ088-089-070215-
CRITTENDEN AR-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
844 PM CDT THU SEP 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  EAST CENTRAL CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER BARTLETT AT 844 PM CDT...MOVING SOUTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...FAYETTE...MARSHALL AND SHELBY
COUNTIES...INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...
CORDOVA...GERMANTOWN...HERNANDO...HORN LAKE...MARION...MIDTOWN
MEMPHIS...OLIVE BRANCH...SOUTHAVEN...T O FULLER STATE PARK AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE LAKE AND LAKE MCKELLAR.

&&

LAT...LON 3483 8936 3483 9010 3531 9024 3535 8951
TIME...MOT...LOC 0144Z 345DEG 9KT 3518 8986
Special weather statement, Sep 6, 8:46 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
846 PM CDT THU SEP 6 2012

ARZ036-048-049-MSZ001-007-008-TNZ088-070215-
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-TATE MS-DE SOTO MS-
SHELBY TN-
846 PM CDT THU SEP 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 PM CDT FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  EASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  WESTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH AND PEA SIZE
HAIL WAS LOCATED OVER HORSESHOE LAKE AT 847 PM CDT. THE STORM WAS
NEARLY STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS  THUNDERSTORM.

PEOPLE IN CRITTENDEN...DESOTO...LEE...SHELBY...ST. FRANCIS...TATE AND
TUNICA COUNTIES...INCLUDING LOCATIONS NEAR HERNANDO...HUGHES AND WEST
MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...
ROBCO LAKE AND WAPANOCCA LAKE.

&&

LAT...LON 3478 8996 3460 9031 3496 9079 3524 9023
TIME...MOT...LOC 0147Z 179DEG 1KT 3489 9030
Special weather statement, Sep 6, 9:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT THU SEP 6 2012

ARZ036-048-049-MSZ001-002-007-008-TNZ088-089-070245-
CRITTENDEN AR-LEE AR-ST. FRANCIS AR-TUNICA MS-TATE MS-MARSHALL MS-
DE SOTO MS-SHELBY TN-FAYETTE TN-
911 PM CDT THU SEP 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 945 PM CDT FOR...

  SOUTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
  NORTHEASTERN LEE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHWESTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHWESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS 40 TO 50 MPH WAS
LOCATED FROM 4 MILES SOUTH OF EADS TO 3 MILES NORTH OF BRICKEYS AT
911 PM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.

PEOPLE IN CRITTENDEN...DESOTO...FAYETTE...LEE...MARSHALL...SHELBY...
ST. FRANCIS...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
COLLIERVILLE...CORDOVA...GERMANTOWN...HERNANDO...HORN LAKE...
HUGHES...MIDTOWN MEMPHIS...OLIVE BRANCH...SOUTHAVEN AND T O FULLER
STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE
MCKELLAR AND ROBCO LAKE.

&&

LAT...LON 3483 8937 3462 9044 3501 9074 3527 8953
TIME...MOT...LOC 0211Z 325DEG 13KT 3513 8965 3489 9057

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:48 PM CDTSpecial Weather StatementMEGTunica27 min
Sep 6, 8:14 PM CDTSpecial Weather StatementMEGDeSoto31 min
Sep 6, 8:15 PM CDTAreal Flood AdvisoryMEGDeSoto, Tunica90 min
Sep 6, 8:44 PM CDTSpecial Weather StatementMEGDeSoto31 min
Sep 6, 8:46 PM CDTSpecial Weather StatementMEGTunica29 min
Sep 6, 8:59 PM CDTAreal Flood AdvisoryMEGDeSoto, Tunica61 min
Sep 6, 9:11 PM CDTSpecial Weather StatementMEGDeSoto, Tunica34 min
Sep 6, 9:46 PM CDTSpecial Weather StatementMEGDeSoto, Tate29 min
Sep 6, 9:47 PM CDTFlash Flood WarningMEGDeSoto99 min
Sep 6, 10:13 PM CDTSpecial Weather StatementMEGLafayette, Panola, Tate32 min
Sep 7, 3:22 AM CDTHeat AdvisoryMEGCalhoun, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more16 hr
Sep 6, 7:12 PM CDTSpecial Weather StatementMEGHenry, Weakley33 min
Sep 6, 8:21 PM CDTSpecial Weather StatementMEGShelby24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.